MAUDE Adverse Event Report: SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 100MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 100MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.038.400S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from canada reports an event as follows: it was reported that in (b)(6) 2022, the patient was treated for an intertrochanteric hip fracture with reverse obliquity fracture pattern.In (b)(6) 2023, the patient began to feel pain when mobilizing.The pain steadily increased and on (b)(6) 2023, x-ray confirmed that the implants had broken and failed.The patient could no longer bear weight and was booked for surgery.The procedure was performed to remove the tfna implants in question and revise to total hip arthroplasty.The procedure was completed successfully.No further information is available.This report is for a tfna fenestrated helical blade 100mm ¿ sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: event occurred on an unknown date in (b)(6) 2023.D2: additional procode: ktt.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.D10: concomitant therapy occurred on an unknown date in (b)(6) 2022.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
No x-ray or ct scans are available.Implant date is unknown.Explant date was (b)(6)2023.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the tfna helical blade perf l100 tan ,only was observed signs of usage and normal wear which could have been a result of implantation and explantation.Broken condition was not observed therefore, the alleged reported condition is not confirmed.A dimensional inspection for the tfna fem nail ø10 r 125° l235 timo15 was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the tfna helical blade perf l100 tan would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following source controlled drawings reflecting the current and manufactured revisions were reviewed: - ti tfna fenestrated helical blade rev.C (current and manufactured).Dimensional inspection: n/a a dhr review was not performed for this pi.This lot number was manufactured by elmira.Please reassign this task to the correct group.11 july 2023 by: jesus aboytes part number: 04.038m400sp lot number: 854p665 part manufacture date: 07-jun-2022 manufacturing location: elmira part expiration date: n/a nonconformance noted: n/a dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna fenestrated helical sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Elmira ships this product to monument as part number 04.038m400sp.Monument performs the sterile processing of this part changing the part number to 04.038.400s.Monument will need to perform the dhr review for the monument operations.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 100MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY 14846
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17326781
Report Number8030965-2023-08774
Device Sequence Number5509799
Product Code HSB
UDI-Device Identifier10886982099297
UDI-Public(01)10886982099297
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.038.400S
Device Catalogue Number04.038.400S
Device Lot Number854P665
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer07/17/2023
08/08/2023
08/28/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/01/2023
08/21/2023
09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FEM NAIL Ø10 R 125° L235 TIMO15
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown